Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 67, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 2, 2013, 4:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 4:00 PM EDT (20:00 UTC)
- Expired
- Nov 3, 2013, 10:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
965 WHUS71 KCLE 022000 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 PM EDT SAT NOV 2 2013 LEZ145>149-030400- /O.NEW.KCLE.SC.Y.0067.131102T2000Z-131103T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 400 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE NORTH OVERNIGHT. THIS WILL RESULT IN WAVES BUILDING TO 3 TO 5 FEET ALONG THE SHORELINE. WINDS AND WAVES WILL DECREASE AS HIGH PRESSURE BUILDS THROUGH THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
993 WHUS71 KCLE 030118 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 918 PM EDT SAT NOV 2 2013 LEZ142>144-030930- /O.EXA.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 918 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE FROM MAUMEE BAY TO VERMILION INCLUDING THE ISLANDS...UNTIL 10 AM SUNDAY. * WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 KNOTS FROM THE NORTHEAST ON SUNDAY. WAVES WILL AVERAGE 3 TO 5 FEET OVERNIGHT AND SUBSIDE TO 1 TO 3 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LEZ145>149-030930- /O.CON.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 918 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM SUNDAY ON LAKE ERIE FROM VERMILION TO RIPLEY NEW YORK. * WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 KNOTS FROM THE NORTHEAST ON SUNDAY. WAVES WILL AVERAGE 3 TO 5 FEET OVERNIGHT AND SUBSIDE TO 1 TO 3 FEET ON SUNDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
456 WHUS71 KCLE 030811 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 311 AM EST SUN NOV 3 2013 LEZ142>149-031500- /O.CON.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 311 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: NORTH WINDS OF 10 TO 15 KNOTS WILL DECREASE TO 10 KNOTS OR LESS TODAY. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
526 WHUS71 KCLE 031503 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1003 AM EST SUN NOV 3 2013 LEZ142>149-031615- /O.EXP.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1003 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES WILL CONTINUE TO DECREASE AS HIGH PRESSURE STRENGTHENS OVER THE REGION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:51 PM EDT, 9 minutes earlier.
Area forecast discussion, Nov 2, 3:51 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EDT SAT NOV 2 2013 .SYNOPSIS... COLD FRONT WILL PUSH EAST OF THE REGION TONIGHT. SOME LAKE ENHANCED SHOWERS WILL CONTINUE OVERNIGHT...MIXING WITH SNOW AT TIMES. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY WHICH WILL RETURN SUN AND ALLOW TEMPERATURES TO WARM ABOVE NORMAL BY MIDWEEK. AN AREA OF LOW PRESSURE WILL MOVE OVER THE GREAT LAKES WEDNESDAY AND BRING A COLD FRONT THROUGH THE LOCAL AREA WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... COLD FRONT...WHICH WAS LOCATED JUST EAST OF CLEVELAND AT THIS ISSUANCE...WILL CONTINUE TO PUSH EAST THROUGH THE EARLY EVENING HOURS. SOME BREAKS IN THE CLOUDS ARE FORMING IN THE SUBSIDENCE REGION IMMEDIATELY BEHIND THE FRONT...BUT THIS IS QUICKLY BACK FILLING ESPECIALLY FOR THOSE AREAS NEAR THE LAKESHORE. A SECONDARY SHORT WAVE INDICATED ON WV SATELLITE COMING OUT OF MICHIGAN IS PRODUCING SOME LIGHT SHOWERS NEAR DETROIT THAT WILL KEEP RAIN CHANCES INTO THE EARLY EVENING HOURS IN THE WEST. AS THE TROUGH SWINGS THROUGH AND CYCLONIC FLOW MOVES IN COMBINED WITH NOTABLE DRIER AIR MOVING IN WE'LL SEE SHOWER ACTIVITY DIMINISH THIS EVENING. MID LEVEL SUBSIDENCE WITH LOW LEVEL MOISTURE AND COOLING WILL SUPPORT MOSTLY CLOUDY SKIES OVERNIGHT. FOR THE LAKESHORE COUNTIES...LAKE EFFECT SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER THE BAND ORIENTATION WILL DRIFT AS THE FLOW BEHIND THE FRONT BECOMES MORE NORTHWESTERLY...AND THEN NORTHERLY. THE MODELS ARE SUGGESTING A HURON MOISTURE TAP WHICH WILL KEEP LAKE EFFECT SHOWERS FROM CUYAHOGA EAST TO ERIE. THE BEST AREA OF CONVERGENCE OVERALL WILL BE IN THE GEAUGA/ASHTABULA REGION...POSSIBLY CLEARING OUT ACTIVITY IN ERIE (CITY) PA. IN THE EARLY MORNING HOURS. THE TEMPERATURE LAPSE RATES WILL BECOME MORE FAVORABLE FOR LAKE EFFECT OVERNIGHT AS THE H850 TEMPS DROPS TO AROUND -4C. THIS COOLING OF THE AIR COLUMN WILL ALSO SUPPORT A RAIN/SNOW MIX TO DEVELOP. THE SURFACE TEMPERATURES ARE NOT EXPECTED TO DROP BELOW FREEZING UNTIL NEAR MORNING...AND THEN MAINLY IN FAR EASTERN COUNTIES. THE WARM GROUND AND LACK OF STRONG ENOUGH CONVECTION TO BRING DOWN COOLER AIR IN SNOW BURSTS LEADS US TO BELIEVE ANY SNOW WILL STRUGGLE TO ACCUMULATE. BASED ON BEST MOISTURE CONTENT AND TIMING OF FREEZING...FEEL THE BEST POTENTIAL FOR ACCUMULATED SNOWFALL WILL BE IN GEAUGA/ASHTABULA/S ERIE/CRAWFORD WITH 1 TO 3 INCHES POSSIBLE. CUYAHOGA COULD SEE SOME LIGHT ACCUMULATIONS IN THE EASTERN PORTIONS OF THE COUNTY...AND LAKE COUNTY IN THE SOUTH. AT THIS TIME HAVE LEFT TSRA OUT AS CAPES WEAK. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... CLOUDY CONDITIONS WILL START OFF THE DAY SUNDAY...BUT AS THE DAY WARMS AND THE MORE NOTABLE MID LEVEL HEIGHT RISES OCCUR IN THE WEST WE CAN EXPECT TO SEE BREAKS AND SOME SUN LATER IN THE DAY OVER THE WESTERN AND SOUTHERN COUNTIES. DID KEEP SMALL CHANCE OF SHOWERS OVER THE SNOWBELT REGION FOR THE FIRST HALF OF THE DAY SUNDAY AS NORTHERLY FLOW CONTINUES. THE INCREASING SUBSIDENCE...DRIER AIR...AND SLOW SHIFTING OF WINDS WILL GRADUALLY ALLOW THE LAKE EFFECT SHOWERS TO DIMINISH. HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY NIGHT THROUGH TUESDAY. CLOUDS WILL CLEAR OUT SUNDAY NIGHT WHICH WILL SUPPORT TEMPS DROPPING BELOW FREEZING. FOR MONDAY...THIS WILL ALLOWING A FAIR AMOUNT OF SUNSHINE OVER THE REGION WHICH WILL HELP PUSH TEMPERATURES TO NEAR 50. THE WARMING TREND WILL CONTINUE INTO TUESDAY WHERE TEMPERATURES WILL RETURN TO NEAR NORMAL (UPPER 50S). && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST ON WEDNESDAY BRINGING SOUTHERLY WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES TO THE REGION. THE ASSOCIATED LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS THE CENTRAL GREAT LAKES ON WEDNESDAY NIGHT WITH GOOD CHANCES OF RAIN OVERNIGHT WEDNESDAY INTO THURSDAY. RAISED MINS SEVERAL DEGREES ON WEDNESDAY NIGHT GIVEN THE WARM MOIST AIR IN ADVANCE OF THE COLD FRONT. THE FRONT WILL COME THROUGH ON THURSDAY WITH THE AIRMASS DRYING OUT AND COOLING FROM WEST TO EAST DURING THE DAY. SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL LINGER IN THE SNOW BELT THURSDAY NIGHT AND POSSIBLY INTO FRIDAY ALTHOUGH MID-LEVELS DRY OUT RATHER QUICKLY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A TROUGH AT THE SURFACE AND ALOFT IS BRINGING RAIN SHOWERS TO THE AREA THIS AFTERNOON. CONDITIONS WILL GENERALLY BE MVFR ALTHOUGH PERIODS OF IFR ARE POSSIBLE. ANOTHER BAND OF RAIN IS LOCATED NORTH OF LAKE ERIE AND THIS WILL IMPACT SOME OF THE TAFS THROUGH LATE AFTERNOON AS THE TROUGH SWINGS SOUTH. HAVE NOT SEEN ANY LIGHTNING AROUND YET TODAY BUT CAN NOT RULE OUT THUNDER NEAR THE LAKE AT CLE/YNG/ERI. THE COVERAGE OF SHOWERS WILL GENERALLY DECREASE THIS EVENING...TRANSITIONING TO MORE OF A PURE LAKE EFFECT. LEFT VCSH SHOWERS IN THE LAKESHORE SITES THROUGH MOST OF THE NIGHT. WINDS ARE OUT OF THE SOUTHWEST AHEAD OF THE TROUGH BUT WILL SHIFT TO THE NORTHWEST AT ALL SITES BY APPROXIMATELY 21Z...THEN TO THE NORTH NORTHEAST TONIGHT. ANY LINGERING PRECIPITATION TONIGHT MAY MIX WITH OR CHANGE OVER TO SNOW BUT CONFIDENCE IN PRECIPITATION WAS NOT HIGH ENOUGH TO INCLUDE AT ANY SITES. OUTLOOK...NON VFR CEILINGS POSSIBLE SUNDAY AFTERNOON WITH GRADUAL IMPROVEMENT. NON VFR POSSIBLE WEST WEDNESDAY AFTERNOON IN SHOWERS. && .MARINE... A TROUGH IS LOCATED ACROSS THE SOUTHERN SHORE OF LAKE ERIE THIS AFTERNOON. WINDS HAVE SHIFTED TO THE NORTHWEST MOST LOCATIONS...BUT WILL VEER MORE TO NORTH/NORTHEAST OVERNIGHT. THIS WILL RESULT IN BUILDING WAVE HEIGHTS IN THE NEAR SHORE WATERS...ESPECIALLY EAST OF VERMILION. WAVES WILL BE MARGINAL FOR A SMALL CRAFT ADVISORY THROUGH EARLY EVENING BUT SHOULD SOLIDLY INCREASE TO THE 3 TO 5 FOOT RANGE FOR THE OVERNIGHT HOURS. WINDS WILL RELAX SUNDAY AS HIGH PRESSURE BUILDS EAST ACROSS THE REGION. WINDS WILL SLOWLY SHIFT AROUND TO THE SOUTH THOUGH TUESDAY IN ADVANCE OF THE NEXT SYSTEM APPROACHING FROM THE WEST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST SUNDAY FOR LEZ145>149. && SYNOPSIS...JAMISON NEAR TERM...JAMISON SHORT TERM...JAMISON LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Nov 2, 3:53 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EDT SAT NOV 2 2013 OHZ003-006>010-017>023-027>033-036>038-047-089-PAZ001-032000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE- 353 PM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-032000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 353 PM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-PAZ002-003-032000- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- 353 PM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LAKE EFFECT SHOWERS WILL MIX WITH SNOW OVERNIGHT WITH THE POTENTIAL TO ACCUMULATE BETWEEN 1 AND 3 INCHES OVER THE SNOWBELT REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.